Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citlaropram and working

(10 Posts)
lightbulbisbright Wed 07-Jan-15 14:25:39

I am just about to start a new job which will need my full concentration. I have been taking 20 mg of citlaropram the last 3 and a half months which stops any anxiety but does seem to dull my mind a bit. Shall I stick with it and see how it goes. I'm worried I may not take in the information as well whilst still taking citlaropram. Would it be silly to take it maybe every other day? I do not want to consult my doctor because he signed me off work for a while and now I've been offered a great job out of the blue which contradicts me being signed off but I need to see if going back to work full time will work for me. Any suggestions help will be gratefully received.

ovumahead Wed 07-Jan-15 18:21:22

I wouldn't advise halving the dose and starting a new job at the same time. You're likely to get some withdrawal symptoms by doing that, which could be more uncomfortable than feeling a bit slowed down by the meds. What time of day do you take them? And is 20mg the lowest dose?

NiceAcorns Wed 07-Jan-15 21:49:21

I take mine last thing at night & my brain seems better like than - less sleepy eye

NiceAcorns Wed 07-Jan-15 21:49:42

Sleepy etc! Not eye!

lightbulbisbright Thu 08-Jan-15 11:36:19

Ok I will carry on as I am and see how it goes. I might try the taking it at night thing, because It does make me feel a bit sleepy and then I can't sleep at night so stands to reason it would have the opposite effect if taken at night. Good plan.

FaithLoveandGrace Thu 08-Jan-15 20:56:14

Hi lightbulb. I definitely wouldn't halve dose at the moment. Citalopram withdrawal (like most ADs) is awful. Good luck in the new job and I hope taking it at night helps smile

lightbulbisbright Fri 09-Jan-15 09:59:22

I took today's tablet last night and it didn't work for me, kept me awake for ages. I took it because I was really tired so thought it wouldn't make much difference. But for me it did seem to. I will heed your advice and just keep,taking the tablets. Thank you.

FaithLoveandGrace Fri 09-Jan-15 11:53:38

Sorry to hear that sad I have that problem with mine. Hope things ease up for you soon.

Snog Sat 10-Jan-15 17:50:48

Just be honest with your gp - I don't get why you think you can't be?

dontrunwithscissors Sat 10-Jan-15 18:22:19

It might not be the citalopram. I find that very low grade depression makes me a bit 'dumb'. I can feel fine generally, but just cognitively dulled. It's always the last thing to come back after a depressive episode and seems to take forever to settle.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now